Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 2001, 3:35 AM CDT for Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 3:35 AM CDT (08:35 UTC)
- Expired
- Jul 26, 2001, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hickory County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 260837 FFWSGF MOC085-261230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 AM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HICKORY COUNTY IN CENTRAL MISSOURI * UNTIL 730 AM CDT * AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN HICKORY COUNTY FROM QUINCY TO WEAUBLEAU. THE STORM ARE MOVING SOUTHEAST AT 20 MPH. SINCE 11 PM...RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER MUCH OF THE NORTHERN PORTION OF THE COUNTY WITH 1 TO 2 INCHES ELSEWHERE. FLOODING HAS BEEN REPORTED ON HIGHWAY 123 SOUTH OF WEAUBLEAU AND FLOODING WAS ALSO REPORTED NEAR WHEATLAND. * THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY SOUTHEAST THROUGH THE COUNTY THROUGH 6 AM. THIS WILL PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN IN SOME PARTS OF THE COUNTY LEADING TO ADDITIONAL FLOODING. LOW AREAS SUCH AS LOW WATER CROSSINGS WILL BE PARTICULARLY DANGEROUS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3808 9353 3782 9359 3781 9320 3805 9308 DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 26, 2:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT THU JUL 26 2001 MAIN FOCUS WILL BE WITH CONVECTION AND TEMPERATURES THROUGH THE PERIOD. MCS IS ONGOING ACROSS E KS AND INTO CENTRAL/SOUTHERN MISSOURI. CONVECTION FIRED UP THIS EVENING AS LOW LEVEL JET STARTED SETTING UP. SURFACE BOUNDARY DRAPED ACROSS CENTRAL MO AND ACROSS S KS. NOT MUCH OF A TEMPERATURE DIFFERENCE ON N SIDE OF FRONT...BUT MORE OF A WIND SHIFT LINE. CURRENT CONVECTION IS EXPECTED TO CONTINUE THROUGH THE MORNING ACROSS GOOD PORTION OF CWA...ESPECIALLY SW 3/4. MAY SEE SOME PARTIAL CLEARING THIS AFTERNOON...BUT WITH LEFTOVER BOUNDARIES...WILL KEEP LIKELY TO CHANCE WORDING IN FOR THE AFTERNOON. ANOTHER UPPER LEVEL WAVE WILL HELP TO SPARK MORE THUNDERSTORMS ACROSS CENTRAL/N KS LATER THIS AFTERNOON/EVENING...AND SHOULD PUSH EASTWARD AGAIN INTO THE CWA OVERNIGHT. WILL CONTINUE LIKELY POPS ACROSS THE WEST AND CHANCE IN THE EAST FOR TONIGHT INTO FRIDAY. UPPER LEVEL WAVES AND OUTFLOW BOUNDARIES WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA THROUGH SATURDAY KEEPING THE UNSETTLED WEATHER PATTERN IN PLACE WITH THUNDERSTORM CHANCES CONTINUING. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA LATER ON SUNDAY... WITH TEMPERATURES WARMING BACK INTO THE 90S AGAIN BY NEXT WEEK. WITH ALL THE CONVECTIVE DEBRIS...TEMPERATURES WILL BE A REAL CHALLENGE. JLN HIT 96 YESTERDAY WHILE MOST OTHER AREAS WERE 10 DEGREES COOLER. DONT SEE AS BIG OF WARM UP IN JLN TODAY WITH PRECIPITATION AND MORE CLOUD COVER. WILL GENERALLY KEEP TEMPERATURES IN THE 80S TODAY. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 05 SGF 86 72 84 70 / 60 60 60 50 JLN 89 75 90 75 / 60 60 60 50 UNO 85 72 83 69 / 50 50 60 40 VIH 83 68 82 69 / 50 40 40 40 .SGF... MO...NONE. KS...NONE. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:32 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.